×

On the inviscid Proudman-Johnson equation. (English) Zbl 1179.35236

Summary: We show that certain qualitative properties of classical solutions to the inviscid Proudman-Johnson equation are preserved as long as these solutions exist. This enables us to give a simple blow-up criterion.

MSC:

35Q35 PDEs in connection with fluid mechanics
76B99 Incompressible inviscid fluids
35B44 Blow-up in context of PDEs
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] K. Bardos and È. S. Titi, Uspekhi Mat. Nauk 62 (2007), no. 3(375), 5-46, translation in Russian Math. Surveys 62 (2007), no. 3, 409-451. · doi:10.4213/rm6811
[2] J. T. Beale, T. Kato and A. Majda, Remarks on the breakdown of smooth solutions for the \(3\)-D Euler equations, Comm. Math. Phys. 94 (1984), no. 1, 61-66. · Zbl 0573.76029 · doi:10.1007/BF01212349
[3] X. Chen and H. Okamoto, Global existence of solutions to the Proudman-Johnson equation, Proc. Japan Acad. Ser. A Math. Sci. 76 (2000), no. 9, 149-152. · Zbl 0966.35002 · doi:10.3792/pjaa.76.149
[4] A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta Math. 181 (1998), no. 2, 229-243. · Zbl 0923.76025 · doi:10.1007/BF02392586
[5] A. Constantin and J. Escher, Global solutions for quasilinear parabolic problems, J. Evol. Equ. 2 (2002), no. 1, 97-111. · Zbl 1004.35070 · doi:10.1007/s00028-002-8081-2
[6] P. Constantin, On the Euler equations of incompressible fluids, Bull. Amer. Math. Soc. (N.S.) 44 (2007), no. 4, 603-621. (electronic). · Zbl 1132.76009 · doi:10.1090/S0273-0979-07-01184-6
[7] H. Kozono and Y. Taniuchi, Limiting case of the Sobolev inequality in BMO, with application to the Euler equations, Comm. Math. Phys. 214 (2000), no. 1, 191-200. · Zbl 0985.46015 · doi:10.1007/s002200000267
[8] A. Majda, and A. Bertozzi Vorticity and incompressible flow , Cambridge University Press, Cambridge, 2002. · Zbl 1049.35017
[9] H. Okamoto, H. Well-posedness of the generalized Proudman-Johnson equation without viscosity, J. Math. Fluid Mech. 11 (2009), 46-59. · Zbl 1162.76311 · doi:10.1007/s00021-007-0247-9
[10] H. Okamoto H. and J. Zhu, Some similarity solutions of the Navier-Stokes equations and related topics, Proceedings of 1999 International Conference on Nonlinear Analysis (Taipei) , Taiwanese J. Math. 4 (2000), no. 1, 65-103. · Zbl 0972.35090
[11] I. Proudman and K. Johnson, Boundary-layer growth near a rear stagnation point, J. Fluid Mech. 12 (1962), 161-168. · Zbl 0113.19501 · doi:10.1017/S0022112062000130
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.